Alert archive / California / Gale Warnings in 2023

Gale Warning 34, NWS Eureka, CA

August 4, 2023

NWS Eureka, CA issued this gale warning at Aug 4, 2023, 9:03 PM PDT. It took effect at Aug 6, 2023, 9:00 AM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 4, 2023, 9:03 PM PDT (04:03 UTC)
In effect from
Aug 6, 2023, 9:00 AM PDT
Expired
Aug 6, 2023, 9:00 PM PDT
In force
12 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

064 
WHUS76 KEKA 050403
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
903 PM PDT Fri Aug 4 2023

PZZ475-051215-
/O.CON.KEKA.SC.Y.0080.000000T0000Z-230806T0700Z/
/O.UPG.KEKA.GL.A.0029.230806T0700Z-230807T0700Z/
/O.NEW.KEKA.GL.W.0034.230806T0700Z-230807T0700Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
903 PM PDT Fri Aug 4 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
SATURDAY NIGHT...
...GALE WARNING IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO
MIDNIGHT PDT SUNDAY NIGHT...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts
  to 40 kt and seas 6 to 9 feet expected. For the Small Craft
  Advisory, northwest winds 20 to 25 kt with gusts to 35 kt and 
  seas 5 to 8 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from midnight Saturday night to 
  midnight PDT Sunday night. For the Small Craft Advisory, until 
  midnight PDT Saturday night.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-051215-
/O.CON.KEKA.SC.Y.0080.000000T0000Z-230807T0700Z/
Cape Mendocino to Pt Arena out 10 nm-
903 PM PDT Fri Aug 4 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
SUNDAY NIGHT...

* WHAT...Northwest winds 20 to 30 kt with localized gusts to 40 
  kt and seas 6 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until midnight PDT Sunday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-051215-
/O.CON.KEKA.SC.Y.0080.000000T0000Z-230807T0700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
903 PM PDT Fri Aug 4 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
SUNDAY NIGHT...

* WHAT...North winds 15 to 25 kt with gusts to 35 kt and seas 5 
  to 8 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until midnight PDT Sunday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
8 follow-up statements
952 
WHUS76 KEKA 050912
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
212 AM PDT Sat Aug 5 2023

PZZ455-051715-
/O.EXT.KEKA.SC.Y.0080.000000T0000Z-230806T1600Z/
/O.EXB.KEKA.GL.W.0034.230806T1600Z-230807T0700Z/
Cape Mendocino to Pt Arena out 10 nm-
212 AM PDT Sat Aug 5 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT SUNDAY...
...GALE WARNING IN EFFECT FROM 9 AM SUNDAY TO MIDNIGHT PDT SUNDAY
NIGHT...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with
  gusts up to 40 kt and seas 6 to 8 feet expected. For the Small
  Craft Advisory, northwest winds 15 to 25 kt with localized gusts
  up to 40 kt and seas 5 to 8 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm, strongest winds
  directly downwind from the Cape.

* WHEN...For the Gale Warning, from 9 AM Sunday to midnight PDT 
  Sunday night. For the Small Craft Advisory, until 9 AM PDT 
  Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-051715-
/O.EXT.KEKA.SC.Y.0080.000000T0000Z-230806T1600Z/
/O.EXT.KEKA.GL.W.0034.230806T1600Z-230807T0700Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
212 AM PDT Sat Aug 5 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT SUNDAY...
...GALE WARNING NOW IN EFFECT FROM 9 AM SUNDAY TO MIDNIGHT PDT
SUNDAY NIGHT...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with
  gusts up to 40 kt and seas 7 to 9 feet expected. For the Small
  Craft Advisory, northwest winds 20 to 30 kt with localized gusts
  up to 40 kt and seas 6 to 8 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm, strongest winds
  directly downwind from the Cape.

* WHEN...For the Gale Warning, from 9 AM Sunday to midnight PDT 
  Sunday night. For the Small Craft Advisory, until 9 AM PDT 
  Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-051715-
/O.CON.KEKA.SC.Y.0080.000000T0000Z-230807T0700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
212 AM PDT Sat Aug 5 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
SUNDAY NIGHT...

* WHAT...Northwest winds 15 to 25 kt with localized gusts up to 
  35 kt and seas 5 to 8 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until midnight PDT Sunday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
620 
WHUS76 KEKA 051534
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
834 AM PDT Sat Aug 5 2023

PZZ455-052345-
/O.CON.KEKA.SC.Y.0080.000000T0000Z-230806T1600Z/
/O.CON.KEKA.GL.W.0034.230806T1600Z-230807T0700Z/
Cape Mendocino to Pt Arena out 10 nm-
834 AM PDT Sat Aug 5 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM 9 AM SUNDAY TO MIDNIGHT
PDT SUNDAY NIGHT...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with 
  gusts up to 40 kt and seas 6 to 8 feet expected. For the Small 
  Craft Advisory, northwest winds 15 to 25 kt with gusts up to 
  40 kt and seas 5 to 8 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...For the Gale Warning, from 9 AM Sunday to midnight PDT 
  Sunday night. For the Small Craft Advisory, until 9 AM PDT 
  Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-052345-
/O.CON.KEKA.SC.Y.0080.000000T0000Z-230806T1600Z/
/O.CON.KEKA.GL.W.0034.230806T1600Z-230807T0700Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
834 AM PDT Sat Aug 5 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM 9 AM SUNDAY TO MIDNIGHT
PDT SUNDAY NIGHT...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with 
  gusts up to 40 kt and seas 7 to 9 feet expected. For the Small 
  Craft Advisory, northwest winds 20 to 30 kt with gusts up to 
  40 kt and seas 6 to 8 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 9 AM Sunday to midnight PDT 
  Sunday night. For the Small Craft Advisory, until 9 AM PDT 
  Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-052345-
/O.CON.KEKA.SC.Y.0080.000000T0000Z-230807T0700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
834 AM PDT Sat Aug 5 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
SUNDAY NIGHT...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 5 to 8 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until midnight PDT Sunday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
474 
WHUS76 KEKA 052157
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
257 PM PDT Sat Aug 5 2023

PZZ455-060600-
/O.CON.KEKA.SC.Y.0080.000000T0000Z-230806T1600Z/
/O.CON.KEKA.GL.W.0034.230806T1600Z-230807T0700Z/
Cape Mendocino to Pt Arena out 10 nm-
257 PM PDT Sat Aug 5 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM 9 AM SUNDAY TO MIDNIGHT
PDT SUNDAY NIGHT...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with 
  gusts up to 40 kt and seas 6 to 8 feet expected. For the Small 
  Craft Advisory, northwest winds 15 to 25 kt with gusts up to 
  40 kt and seas 5 to 8 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...For the Gale Warning, from 9 AM Sunday to midnight PDT 
  Sunday night. For the Small Craft Advisory, until 9 AM PDT 
  Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-060600-
/O.CON.KEKA.SC.Y.0080.000000T0000Z-230806T1600Z/
/O.CON.KEKA.GL.W.0034.230806T1600Z-230807T0700Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
257 PM PDT Sat Aug 5 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM 9 AM SUNDAY TO MIDNIGHT
PDT SUNDAY NIGHT...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with 
  gusts up to 40 kt and seas 6 to 9 feet expected. For the Small 
  Craft Advisory, northwest winds 20 to 30 kt with gusts up to 
  40 kt and seas 6 to 8 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 9 AM Sunday to midnight PDT 
  Sunday night. For the Small Craft Advisory, until 9 AM PDT 
  Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-060600-
/O.CON.KEKA.SC.Y.0080.000000T0000Z-230807T0700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
257 PM PDT Sat Aug 5 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
SUNDAY NIGHT...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 6 to 8 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until midnight PDT Sunday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
140 
WHUS76 KEKA 060344
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
844 PM PDT Sat Aug 5 2023

PZZ455-061145-
/O.CON.KEKA.SC.Y.0080.000000T0000Z-230806T1600Z/
/O.CON.KEKA.GL.W.0034.230806T1600Z-230807T0700Z/
Cape Mendocino to Pt Arena out 10 nm-
844 PM PDT Sat Aug 5 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM 9 AM SUNDAY TO MIDNIGHT
PDT SUNDAY NIGHT...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with 
  gusts up to 40 kt and seas 6 to 8 feet expected. For the Small 
  Craft Advisory, northwest winds 15 to 25 kt with gusts up to 
  35 kt and seas 5 to 8 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...For the Gale Warning, from 9 AM Sunday to midnight PDT 
  Sunday night. For the Small Craft Advisory, until 9 AM PDT 
  Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-061145-
/O.CON.KEKA.SC.Y.0080.000000T0000Z-230806T1600Z/
/O.CON.KEKA.GL.W.0034.230806T1600Z-230807T0700Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
844 PM PDT Sat Aug 5 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM 9 AM SUNDAY TO MIDNIGHT
PDT SUNDAY NIGHT...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with 
  gusts up to 40 kt and seas 6 to 9 feet expected. For the Small 
  Craft Advisory, northwest winds 20 to 25 kt with gusts up to 
  35 kt and seas 6 to 8 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 9 AM Sunday to midnight PDT 
  Sunday night. For the Small Craft Advisory, until 9 AM PDT 
  Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-061145-
/O.CON.KEKA.SC.Y.0080.000000T0000Z-230807T0700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
844 PM PDT Sat Aug 5 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
SUNDAY NIGHT...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 6 to 8 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until midnight PDT Sunday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
825 
WHUS76 KEKA 060934
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
234 AM PDT Sun Aug 6 2023

PZZ455-061745-
/O.CON.KEKA.SC.Y.0080.000000T0000Z-230806T1600Z/
/O.EXT.KEKA.GL.W.0034.230806T1600Z-230807T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
234 AM PDT Sun Aug 6 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...
...GALE WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PDT
THIS EVENING...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with 
  gusts up to 40 kt and seas 6 to 8 feet expected. For the Small 
  Craft Advisory, northwest winds 15 to 25 kt with gusts up to 
  35 kt and seas 5 to 8 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...For the Gale Warning, from 9 AM this morning to 9 PM 
  PDT this evening. For the Small Craft Advisory, until 9 AM PDT 
  this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-061745-
/O.CON.KEKA.SC.Y.0080.000000T0000Z-230806T1600Z/
/O.EXT.KEKA.GL.W.0034.230806T1600Z-230807T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
234 AM PDT Sun Aug 6 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...
...GALE WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PDT
THIS EVENING...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with 
  gusts up to 40 kt and seas 6 to 8 feet expected. For the Small 
  Craft Advisory, northwest winds 20 to 25 kt with gusts up to 
  35 kt and seas 6 to 8 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 9 AM this morning to 9 PM 
  PDT this evening. For the Small Craft Advisory, until 9 AM PDT 
  this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-061745-
/O.EXT.KEKA.SC.Y.0080.000000T0000Z-230808T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
234 AM PDT Sun Aug 6 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 
  5 to 8 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
852 
WHUS76 KEKA 061535
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
835 AM PDT Sun Aug 6 2023

PZZ455-062345-
/O.CON.KEKA.SC.Y.0080.000000T0000Z-230806T1600Z/
/O.CON.KEKA.GL.W.0034.230806T1600Z-230807T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
835 AM PDT Sun Aug 6 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...
...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with 
  gusts up to 40 kt and seas 6 to 8 feet expected. For the Small 
  Craft Advisory, northwest winds 15 to 25 kt with gusts up to 
  35 kt and seas 5 to 7 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...For the Gale Warning, until 9 PM PDT this evening. For 
  the Small Craft Advisory, until 9 AM PDT this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-062345-
/O.CON.KEKA.SC.Y.0080.000000T0000Z-230806T1600Z/
/O.CON.KEKA.GL.W.0034.230806T1600Z-230807T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
835 AM PDT Sun Aug 6 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...
...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with 
  gusts up to 40 kt and seas 6 to 8 feet expected. For the Small 
  Craft Advisory, northwest winds 20 to 25 kt with gusts up to 
  35 kt and seas 6 to 8 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, until 9 PM PDT this evening. For 
  the Small Craft Advisory, until 9 AM PDT this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-062345-
/O.CON.KEKA.SC.Y.0080.000000T0000Z-230808T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
835 AM PDT Sun Aug 6 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 
  5 to 8 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
601 
WHUS76 KEKA 062209
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
309 PM PDT Sun Aug 6 2023

PZZ455-070400-
/O.CON.KEKA.GL.W.0034.000000T0000Z-230807T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
309 PM PDT Sun Aug 6 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 6 to 8 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-070400-
/O.CON.KEKA.GL.W.0034.000000T0000Z-230807T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
309 PM PDT Sun Aug 6 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 6 to 8 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-070615-
/O.CON.KEKA.SC.Y.0080.000000T0000Z-230808T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
309 PM PDT Sun Aug 6 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 
  5 to 8 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
519 
WHUS76 KEKA 070337
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
837 PM PDT Sun Aug 6 2023

PZZ455-071145-
/O.EXP.KEKA.GL.W.0034.000000T0000Z-230807T0400Z/
/O.NEW.KEKA.SC.Y.0081.230807T0400Z-230808T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
837 PM PDT Sun Aug 6 2023

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT TUESDAY...
...GALE WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING...

* WHAT...Northwest winds 20 to 30 kt with a few local gusts up to
  40 kt and seas 5 to 8 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm. Strongest winds
  near Cape Mendocino.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-071145-
/O.EXP.KEKA.GL.W.0034.000000T0000Z-230807T0400Z/
/O.NEW.KEKA.SC.Y.0081.230807T0400Z-230809T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
837 PM PDT Sun Aug 6 2023

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT WEDNESDAY...
...GALE WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING...

* WHAT...Northwest winds 20 to 30 kt with local gusts up to 40 kt
  and seas 6 to 8 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. Strongest winds
  just south of Cape Mendocino.

* WHEN...Until 3 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-071145-
/O.EXT.KEKA.SC.Y.0080.000000T0000Z-230809T0400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
837 PM PDT Sun Aug 6 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT TUESDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 
  5 to 8 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Aug 4, 3:31 PM PDT, 5 hours 32 minutes earlier.

Area forecast discussion, Aug 4, 3:31 PM PDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
331 PM PDT Fri Aug 4 2023

.SYNOPSIS...Isolated thunderstorms will be possible in far
northeastern Trinity County today and Saturday. Interior
temperatures will continue to warm up over the weekend, reaching
moderate heat risk across the interior.

&&

.DISCUSSION...A weak shortwave trough has started to move onshore
NW California this afternoon and will remain over the area into
Saturday within the southwesterly flow aloft. This will bring the
potential of isolated thunderstorms over higher elevations in
Trinity county in the afternoon and evening hours. Lapse rates
will steepen while a band of elevated CAPE develops today. PWATS
will increase late this afternoon and storms will probably produce
some rain (less than 0.10) as well as gusty outflow winds. Model
soundings indicate the thunderstorms will be high based, with
little to no precipitation reaching the surface due to dry lower
levels. NMB have been increasing the probability for thunderstorm
development over the Trinity Horn, indicating now there is a
chance of 15 to 25 percent today and a 10 to 15 percent for
Saturday. See the Fire Weather section below.

For the rest of the CWA, quiet weather conditions are forecast to
persist. Stratus cleared out for much of the coast early this
afternoon with a weak inversion resulting in a period of sunshine
with seasonal temperatures in the mid 60s. Inland temperatures has
been running 5 to 10 degrees warmer compared to yesterday's
reading, especially for Mendocino and Lake counties.

A warming trend is forecast to continue over the weekend. Models
are in general agreement on heights building on Saturday with 850
mb warming as the offshore trough lifts out and weakens. This will
bring a warming trend over the weekend, with Moderate Heat Risk
returning across the interior valleys mainly on Sunday. High
temperatures are expected to return to the low 100s across across
the warmer locations of Trinity, Lake, and Mendocino Counties on
Sunday.

Smoke from Oregon fires may also spread south over and into NW
California this weekend. So far the smoke layer has been aloft and
not dense with unhealthy to hazardous concentrations. Temperatures
should start to diminish Monday through mid next week (Aug 8/9)
as another trough flatten out the ridge. It will remain hot with
near normal interior temperatures in the lower to mid 90s. Breezy
to locally windy conditions are expected every day for the next 7
days.

&&

.AVIATION...A sort of redo of previous days as the coastal marine
layer remained persistent at about 2500-3000 feet deep. The
result was stratus blanketing the coastal waters, adjacent land
areas and penetrating far into the Eel River Valleys once again. A
narrow band of stratus continued to linger near the coast from
north of ACV to just south of CEC, although CEC's terminal was
reporting SKC. ACV was still reporting lower MVFR Cigs into mid-
afternoon. Most inland areas (i.e. UKI) will remain SKC/VFR,
except in eastern Trinity County where there is a heightened alert
for convective activity. This could possibly impact general
aviation. Expect the return of marine clouds in the early evening
through Saturday morning. /TA

&&

.MARINE...Northwesterly winds will continue to increase across the
waters this evening and into Saturday, becoming fresh to strong
breezes over the northern outer waters and south Cape Mendocino.
Winds are expected to continue increasing over the weekend, peaking
Sunday afternoon with some gale force gusts over portions of the
outer waters. The strongest winds will be downwind from Cape
Mendocino. A Gale Watch is in place for zone 475 from late
Saturday night through late Sunday night. Meanwhile, Small Craft
Advisory remain in place for zones 470, 475 and 455.

&&

.FIRE WEATHER...As mentioned above, a weak shortwave trough will
bring a slight chance of thunderstorms today and Saturday
afternoon/evening hours over far northeast zone 283. Due to the
isolated natures of expected thunderstorm and lingering
uncertainty, have continued to highlight this threat as headlines
in the Fire Weather Forecast (FWFEKA). Any storm development may
produce little to no rainfall. Otherwise, breezy (15- 25 mph) west
and northwest winds will occur each afternoon through channeled
terrain and exposed ridges. A warming trend will continue over the
weekend as a high pressure build in. Daytime RH's trend down as
temps increase this weekend, while gusty afternoon winds are
expected to continue. In addition, poor overnight RH recoveries
are expected this weekend into early next week for exposed ridges
and higher elevations in zones 264, 277 and 276. Elevated to
locally critical conditions due to low RH's and gusty winds likely
persist into early next week.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until midnight PDT Sunday night for
     PZZ455-470.

     Small Craft Advisory until midnight PDT Saturday night for
     PZZ475.

     Gale Watch from late Saturday night through Sunday evening
     for PZZ475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

Nearby

Gale Warnings in California, 2023Every gale warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.